what do you think or has your physician told you about having a TIA or stroke whilst on anticoagulation?

I just lost my left side vision for a few minutes...my heart is just pounding out of my chest...a bit un-nerving. My last INR was 2.5...way too low for me but my doctor says its ok. I was going to go to the hospital but they will probably dismiss it. So confused at the moment.

7 Replies

oldestnewest
  • Hi babe

    When I was in St Thomas I was told that I had had multiple Tia's It was a shock as I had Lot's of strange symptoms I used to lie in bed drifting off to sleep and there was a huge bang like a gun shot going off in my head it used to lift me off my bed this happened over a dozen times when I went on Aspirin and Warfarin thank God it has all stopped you want to go to the Hospital you go at least they will check you over good luck doll x

  • I have had 3 strokes with being on warfin, all because my INR was too high. Once was transfered to UNC Chapel Hill, NC. Thought I was going to need surgery to remove blood, thankfully after some platelets & Vitamin K injections my brain settled down and bleeding stopped. Thankfully, the only stroke where I lost the right eye vision was in the first month of disease back in 1995. Didn't even know what it was until after that stroke. So I guess even though we are on warfin,etc. things can still happen, we just all need to be very aware of our bodies signs & symptoms. Good luck to you.

  • I lost my vision nearly a year ago, it was the left hand eye and all of a sudden whilst shopping it was though a grey blind was slowly coming down, it got better after about 25 mins, luckily we were only about 5 minutes away from eye infirmary, they the doctor phoned Haem and they said to go onto Clopidgrel bear in mind leading up to this I had been on Aspirin for many years with not many problems, but I had surgery and was told to stop this before the op. I was on Clexane injection when I had this. Although I relayed my fears to the docs, they did not take it in, and so inbetween the umming and aghing, I had this mini, about 4 weeks later commenced Warfarin. Well to tell you the truth I find that being on this has made the dizziness worse, when my INR is high I am dizzy etc and hot in my head nd when it is below 3 the same thing, so my ideal INR personally is the 3.5 target. Went today for check, am waiting for reply from hospital. I have checked my INR using the self testing so be interesting to see if the same.

    Just wondering if there is an alternative toWarfarin as feel that this drug I am sensitive to.

  • Had stroke in jan 2012 Ive been on warfarin for 14 years after previous strokes. INR was 3.1 two days before stroke.

  • Hi everyone

    I am on Warfarin, with an INR target of 4.0, set by Prof Hughes. I take Fragmin injections when my INR is below about 3.5.

    I had a 'silent stroke' sometime in 2010/2011 and I have been having 'funny turns', a feeling that I have been pushed or turned or the floor is bouncing, followed by whistling in the ears and shakiness, abdominal pain and numb tongue etc. I saw Prof Hughes again in February and he agrees with me that these are multiple TIAs and not atypical migraines, which my neuro said they were.

    Us Hughes patients get bitten anytime/nywhere it seems.

    Best wishes.

    Dave

  • Hi Pumpkin,

    I was on diporidomale and clopidergrel and had my second stroke in 2008 and was then put on waferin, i do agree i think it does depend on how thick or thin your blood is it can make a diffrence since being on warferin and checked every week i have had no issues.

    Paddy

  • I went to the doctor the next day and the opthamologist thought it might have been a tia but the medical doctors did not say they wanted to see me. I have an appt this Wednesday with the primary care doc. At that point I will decide if I am going to New York to see Dr. Erkan or make the trip to London.

    Today i watched a bruise appear on my hand right below my thumb. I hadnt hit it or anything. I actually thought I got dirty somehow and went to wash it off but it was bruising. I then started losing the feeling in my thumb and the "bruise" turned red in spots and my finger swelled. I did go the emergency room after an hour. It was a waste of time. I didnt even get fully signed in when a physician came in a looked at my hand and said it isnt life threatening and I could leave. No INR check...nothing. SO frustrating. the redness is still there with what appears to be a bruise...with a red streak down my finger. I have gotten some of the feeling back but not all of it.

    Ugh.

You may also like...